Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 156, NWS Raleigh, NC

July 5, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2016, 4:25 PM EDT for 4 counties in North Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 4:25 PM EDT (20:25 UTC)
Expired
Jul 5, 2016, 5:15 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, NC, Forsyth County, NC, Montgomery County, NC, Stanly County, NC

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:48 PM EDTTSTM WND DMGDenton, NCTREE DOWN ALONG HIGHWAY 109. TIME ESTIMATED BY RADAR.
Jul 5, 4:48 PM EDTTSTM WND DMGDenton, NCTREE DOWN ALONG HIGHWAY 109. TIME ESTIMATED BY RADAR.
Jul 5, 4:49 PM EDTTSTM WND DMG2 Nne Denton, NCTREE DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

525 
WUUS52 KRAH 052025
SVRRAH
NCC057-067-123-167-052115-
/O.NEW.KRAH.SV.W.0156.160705T2025Z-160705T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 425 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HUNTSVILLE TO SALISBURY TO NEAR DOWNTOWN
  CONCORD...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINSTON-SALEM...LEXINGTON...ALBEMARLE...BADIN LAKE...THOMASVILLE...
  KERNERSVILLE...CLEMMONS...BERMUDA RUN...LINWOOD AND PLYLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR HIGH ROCK LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3614 8044 3616 8044 3621 8004 3531 8006
      3531 8042 3550 8030 3552 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8048
      3584 8039 3588 8042 3589 8037 3596 8038
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2025Z 263DEG 35KT 3604 8050 3568 8048 3540 8055 

HAIL...<.75IN
WIND...60MPH
 
$$

22
4 follow-up statements
507 
WWUS52 KRAH 052041
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE JUL 5 2016

NCC057-067-123-167-052115-
/O.CON.KRAH.SV.W.0156.000000T0000Z-160705T2115Z/
MONTGOMERY NC-DAVIDSON NC-STANLY NC-FORSYTH NC-
441 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN MONTGOMERY...DAVIDSON...NORTHERN STANLY AND FORSYTH
COUNTIES...

AT 440 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLEMMONS TO NEAR HIGH ROCK LAKE TO NEAR MT PLEASANT...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...ALBEMARLE...BADIN LAKE...THOMASVILLE...
KERNERSVILLE...CLEMMONS...BERMUDA RUN...LINWOOD AND PLYLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3614 8044 3616 8044 3621 8004 3531 8006
      3531 8042 3550 8030 3552 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8048
      3584 8039 3588 8042 3589 8037 3596 8038
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2040Z 263DEG 38KT 3605 8039 3569 8022 3542 8036 

HAIL...<.75IN
WIND...60MPH
 
$$

22
536 
WWUS52 KRAH 052056
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT TUE JUL 5 2016

NCC057-067-123-167-052115-
/O.CON.KRAH.SV.W.0156.000000T0000Z-160705T2115Z/
MONTGOMERY NC-DAVIDSON NC-STANLY NC-FORSYTH NC-
456 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN MONTGOMERY...DAVIDSON...NORTHERN STANLY AND
SOUTHEASTERN FORSYTH COUNTIES...

AT 455 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINSTON-SALEM TO 10 MILES EAST OF HIGH ROCK LAKE
TO NEAR PLYLER...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...ALBEMARLE...BADIN LAKE...THOMASVILLE...
KERNERSVILLE...PLYLER...WALKERTOWN...BADIN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3613 8036 3617 8032 3621 8004 3531 8006
      3531 8042 3550 8030 3552 8018 3558 8021
      3573 8020 3588 8028 3597 8033
TIME...MOT...LOC 2055Z 268DEG 32KT 3604 8028 3568 8011 3541 8025 

HAIL...<.75IN
WIND...60MPH
 
$$

22
333 
WWUS52 KRAH 052106
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT TUE JUL 5 2016

NCC057-067-123-167-052115-
/O.CON.KRAH.SV.W.0156.000000T0000Z-160705T2115Z/
MONTGOMERY NC-DAVIDSON NC-STANLY NC-FORSYTH NC-
506 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN MONTGOMERY...EASTERN DAVIDSON...NORTHEASTERN STANLY
AND SOUTHEASTERN FORSYTH COUNTIES...

AT 505 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF KERNERSVILLE TO 10 MILES WEST OF
ASHEBORO TO NEAR BADIN LAKE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...ALBEMARLE...BADIN LAKE...THOMASVILLE...
KERNERSVILLE...WALKERTOWN...BADIN...DENTON...
NEW LONDON AND FISH TALES MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3612 8024 3618 8022 3621 8004 3531 8006
      3531 8026 3549 8020 3552 8018 3557 8014
      3571 8012 3588 8018 3598 8025
TIME...MOT...LOC 2105Z 263DEG 35KT 3605 8016 3569 7999 3542 8013 

HAIL...<.75IN
WIND...60MPH
 
$$

22
763 
WWUS52 KRAH 052113
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT TUE JUL 5 2016

NCC057-067-123-167-052121-
/O.EXP.KRAH.SV.W.0156.000000T0000Z-160705T2115Z/
MONTGOMERY NC-DAVIDSON NC-STANLY NC-FORSYTH NC-
513 PM EDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
EASTERN DAVIDSON...NORTHEASTERN STANLY AND SOUTHEASTERN FORSYTH
COUNTIES WILL EXPIRE AT 515 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

ANOTHER SEVERE THUNDERSTORM REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY COUNTY.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3612 8024 3618 8022 3621 8004 3531 8006
      3531 8026 3549 8020 3552 8018 3557 8014
      3571 8012 3588 8018 3598 8025
TIME...MOT...LOC 2110Z 263DEG 35KT 3605 8016 3569 7999 3542 8013 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 5, 2:55 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
255 PM EDT TUE JUL 5 2016

.SYNOPSIS...
Central North Carolina will maintain its position on the southern
fringe of the westerlies in broad cyclonic flow aloft through
Thursday. A shortwave ridge will temporarily build over the region
Friday into Friday night, however, cyclonic flow aloft will
return over the weekend.

&&

.NEAR TERM /Today and Tonight/...
As of 255 pm Tuesday...

...A heat advisory remains in effect this afternoon across eastern
portions of the Sandhills and southern coastal plain counties...

A weak-low amplitude mid-level shortwave trough over the lower TN
Valley will move slowly eastward into the Southern Appalachians by
late tonight.  Meanwhile, Bermuda High Pressure is strongly seated
over the Southeast Coast, as a lee-side surface trough resides over
the Piedmont of the Carolinas.

Afternoon temperatures in the mid 90s, combined with muggy dewpoints air
in the mid 70s, are supporting heat indices of 105 to 108 F across
eastern Sandhills and southern coastal plain counties. Will allow heat
advisory to expire at 7 pm.

With the approach of the weak upper trough from the west late in the
day, the better upper forcing is expected to remain north/west of
central NC this afternoon, though DPVA will increase over the N/NW
Piedmont later this evening into tonight. Strong surface heating
within a moisture-laden airmass (PWATS 1.8-2.1") should support
MLCAPE of 2000-3000 J/KG, with the least destabilization expected
across the W/NW Piedmont, on the western periphery of a lee surface
trough where dewpoints will be lowest.

With the above in mind, expect scattered convection to develop
across western portions of the state and move/spread east
throughout the afternoon and early evening, diminishing
overnight as BL cools and stabilizes.

With respect to severe threat, strong DCAPE (1000-1300 J/kg),
heighten by the presence of mid-level dry air suggest an enhanced
downburst/damaging wind/ threat with any deep convection that
develops this afternoon/early this evening.

Once convective clouds dissipate, skies are expected to clear out.
Lows in the lower to mid 70s.

&&

.SHORT TERM /Wednesday and Wednesday night/...
As of 255 pm Tuesday...

The aforementioned weak/low-amplitude shortwave trough over the
Southern Appalachians will drift slowly eastward into the area on
Wednesday. Associated mid/upper cloud cover and resultant earlier
convective initiation should keep highs Wednesday a few degrees shy
of todays temperatures, but still in the general ballpark of low to
mid 90s. The more significant change will be with sfc dewpoints,
with models showing dewpoints falling/mixing out into the mid/upper
60s to lower 70s, which should keep heat indices below advisory
criteria.

As previously alluded to, DPVA coincident with daytime heating will
support scattered shower and storms, as early as mid to late morning
in the west, moving eastward by the early afternoon. This is likely
the primary reason why models indicate less destabilization than
recent days, with MLCAPE of only 1000 to 1500 J/KG. Additionally,
mid-level flows is significantly less (15-20kts)than recent days. So
severe threat will be isolated at best.

Mild overnight lows once again in the lower to mid 70s.

&&

.LONG TERM /Thursday through Tuesday/...
As of 200 PM Tuesday...

A lingering trough will still be over the region on Thursday. Weak
low-level moisture convergence invof of this feature combined with
strong afternoon insolation within a moist airmass will support
isolated to scattered convection during the afternoon and evening
hours. Temps will remain in the low to mid 90s range, with overnight
lows in the mid 70s.

For Friday and into the early part of the weekend, a broad ridge to
our south will expand slightly to the north and east towards our
region. This will act to increase our temps and also decrease our
convective coverage as a cap develops. The warmest days are expected
to be Friday and Saturday when highs should range from the mid 90s
across the north to near 100 degrees across the south. These temps,
combined with a persistent moist airmass may result in heat advisory
criteria across southern and central portions of the forecast area.

Then a front is expected to approach the area for the latter half of
the weekend as a shortwave trough moves through New England/SE
Canada. Models are in general agreement that the front will push
through the area, but given the time of year, this will have to be
monitored as it may end up stalling somewhere over the region
through early next week. Regardless, temps should fall slightly, but
likely remain in the 90s. In addition, precip chances should
increase (closer to climo) as disturbances may track close to the
region along the stalled front.

&&

.AVIATION /18Z Tuesday through Sunday/...
As of 140 pm Tuesday...

24-hr TAF Period: Sub-VFR conditions assoc/w scattered showers and
thunderstorms will be possible at all terminals from mid/late
afternoon through midnight tonight. Latest convection allowing
models suggest greatest coverage across the northern tier, thus
will include a tempo for thunder at all TAF sites except FAY.
Once the convection diminishes with loss of heating, expect
predominately VFR conditions overnight with some patchy sub-VFR
fog possible in areas that received heavy rain.

Sub-VFR conditions associated with scattered showers and storms are
expected again on Wednesday.

Long Term: Afternoon/evening convection and patchy early morning fog
will remain possible Wed/Thu in association with a relatively active
summer pattern of broad cyclonic flow aloft. VFR conditions appear
likely Fri/Fri night as a shortwave ridge builds over the region,
however, cyclonic flow aloft will return for the weekend and chances
for convection will increase once again as an attendant cold front
approaches from the NW.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for NCZ078-085-086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL/VINCENT
Hazardous weather outlook, Jul 5, 3:24 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
324 AM EDT TUE JUL 5 2016

NCZ007>011-021>028-038>043-073>077-083-084-060730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
324 AM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ078-085-086-088-089-060730-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
324 AM EDT TUE JUL 5 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Jul 5, 11:21 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1121 AM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     FORT BRAGG              35.14N 79.01W
07/04/2016  U60 MPH          CUMBERLAND         NC   AWOS

            52 KT GUST REPORTED AT FORT BRAGG, NC.

0537 PM     TSTM WND DMG     4 N TIMBERLAKE          35.34N 78.96W
07/04/2016                   HARNETT            NC   911 CALL CENTER

            TREES DOWN THROUGHOUT THE COUNTY. MANY
            REPORTS FROM LILLINGTON AREA. TREES DOWN AT
            NC-27 AND NURSERY RD. TIME ESTIMATED BY
            RADAR.

0527 PM     TSTM WND GST     1 WNW POPE AFB          35.17N 79.03W
07/04/2016  U59 MPH          CUMBERLAND         NC   ASOS

            51 KT GUST REPORTED AT POPE AIRFIELD, NC.

0512 PM     TSTM WND DMG     6 WNW POPE AFB          35.20N 79.11W
07/04/2016                   MOORE              NC   LAW ENFORCEMENT

            TREE FELL ONTO A VEHICLE TRAVELING ON FLAT
            ROAD. THERE WERE NO INJURIES BUT WINDSHIELD
            WAS DAMAGED.

0512 PM     TSTM WND DMG     5 W POPE AFB            35.18N 79.10W
07/04/2016                   MOORE              NC   911 CALL CENTER

            2 TREES DOWN AND 1 POWER-LINE DOWN ACROSS
            LOBELIA RD EAST OF RIVERBEND RD. RADAR
            ESTIMATED TIME.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jul 5, 12:42 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1242 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     FORT BRAGG              35.14N 79.01W
07/04/2016  M60 MPH          CUMBERLAND         NC   AWOS

            52 KT GUST REPORTED AT FORT BRAGG, NC.

0537 PM     TSTM WND DMG     4 N TIMBERLAKE          35.34N 78.96W
07/04/2016                   HARNETT            NC   911 CALL CENTER

            TREES DOWN THROUGHOUT THE COUNTY. MANY
            REPORTS FROM LILLINGTON AREA. TREES DOWN AT
            NC-27 AND NURSERY RD. TIME ESTIMATED BY
            RADAR.

0527 PM     TSTM WND GST     1 WNW POPE AFB          35.17N 79.03W
07/04/2016  M59 MPH          CUMBERLAND         NC   ASOS

            51 KT GUST REPORTED AT POPE AIRFIELD, NC.

0512 PM     TSTM WND DMG     6 WNW POPE AFB          35.20N 79.11W
07/04/2016                   MOORE              NC   LAW ENFORCEMENT

            TREE FELL ONTO A VEHICLE TRAVELING ON FLAT
            ROAD. THERE WERE NO INJURIES BUT WINDSHIELD
            WAS DAMAGED.

0512 PM     TSTM WND DMG     5 W POPE AFB            35.18N 79.10W
07/04/2016                   MOORE              NC   911 CALL CENTER

            2 TREES DOWN AND 1 POWER-LINE DOWN ACROSS
            LOBELIA RD EAST OF RIVERBEND RD. RADAR
            ESTIMATED TIME.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jul 5, 2:41 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT TUE JUL 5 2016

NCZ021-022-051945-
GUILFORD   NC-FORSYTH   NC-
241 PM EDT TUE JUL 5 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST ALONG INTERSTATE
40 THROUGH 330 PM AFFECTING FORSYTH AND NORTHWESTERN GUILFORD
COUNTIES...

AT 238 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR ENON...OR 8 MILES WEST OF WINSTON-SALEM...
MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH AND LIGHTNING WILL BE POSSIBLE WITH THESE
STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
CLEMMONS...BERMUDA RUN...LEWISVILLE...SUMMERFIELD...
STOKESDALE AND WALKERTOWN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3612 8048 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3625 7979
      3600 7980 3600 8004 3601 8005 3603 8017
      3603 8021 3600 8022 3600 8041 3606 8047
      3605 8048
TIME...MOT...LOC 1838Z 265DEG 24KT 3610 8041

BLAES
Special weather statement, Jul 5, 3:11 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE JUL 5 2016

NCZ010-011-052000-
WARREN   NC-HALIFAX   NC-
311 PM EDT TUE JUL 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WARREN
AND NORTHWESTERN HALIFAX COUNTIES UNTIL 400 PM EDT...

AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF EBONY...OR 8 MILES NORTHEAST OF WARRENTON...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...NORLINA...LITTLETON...WELDON...MACON...
LAKE GASTON...SOUTH WELDON...ROANOKE RAPIDS LAKE...
ROSEMARY AND SOUTHPOINTE AND MORNINGSTAR MARINAS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
      3648 7765 3645 7763 3642 7758 3635 7759
      3643 7819 3654 7818 3654 7790
TIME...MOT...LOC 1911Z 274DEG 26KT 3652 7809

BLAES
Special weather statement, Jul 5, 4:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT TUE JUL 5 2016

NCZ038-073-052045-
DAVIDSON   NC-STANLY   NC-
413 PM EDT TUE JUL 5 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
DAVIDSON AND NORTHWESTERN STANLY COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEVELAND TO DOWNTOWN
CONCORD. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...ALBEMARLE...LINWOOD...PLYLER...RICHFIELD...NEW LONDON...
HIGH ROCK...NC WILDLIFE ACCESS BOAT LAUNCH...WELCOME AND FINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3584 8048 3583 8043 3585 8042 3584 8039
      3586 8039 3588 8042 3589 8037 3591 8037
      3595 8016 3528 8018 3530 8042 3550 8030
      3551 8019 3552 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 2012Z 272DEG 34KT 3575 8060 3540 8060

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:21 PM EDTSpecial Weather StatementRAHScotland24 min
Jul 5, 2:41 PM EDTSpecial Weather StatementRAHForsyth64 min
Jul 5, 3:11 PM EDTSpecial Weather StatementRAHWarren49 min
Jul 5, 4:13 PM EDTSpecial Weather StatementRAHDavidson, Stanly32 min
Jul 5, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 5, 4:53 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Moore, Randolph52 min
Jul 5, 5:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph22 min
Jul 5, 5:41 PM EDTSpecial Weather StatementRAHWake64 min
Jul 5, 5:46 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 5, 5:46 PM EDTSevere Thunderstorm WarningRAHDurham, Wake44 min
Jul 5, 5:57 PM EDTSpecial Weather StatementRAHWilson63 min
Jul 5, 5:57 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake63 min
Jul 5, 6:08 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash67 min
Jul 5, 6:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson49 min
Jul 5, 6:27 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Nash, Wake37 min
Jul 5, 6:31 PM EDTSpecial Weather StatementRAHHarnett59 min
Jul 5, 6:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson63 min
Jul 5, 7:00 PM EDTSevere Thunderstorm WarningRAHWilson38 min
Jul 5, 7:28 PM EDTSpecial Weather StatementRAHCumberland62 min
Jul 5, 7:37 PM EDTSpecial Weather StatementRAHSampson, Wayne53 min
Jul 5, 7:50 PM EDTSpecial Weather StatementRAHSampson55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.